MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT

ARTHREX, INC. FIBERTAK BICEPS INSTRUMENT SET; DRILL BIT
Model Number FIBERTAK BICEPS INSTRUMENT SET
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex employee via email that for an ar-3671ds, fibertak® biceps disposables kit, while preparing drill tunnel for the anchors, the fibertak biceps drill (ar-3671ds) came loose from the blue plastic of the drill guide.It appeared that the drill was spinning freely inside the drill guide and 'melted' off from the plastic.Please find photos attached.The drill was then stuck inside the metal part of the drill guide and therefore they were unable to use the (already opened) anchors to insert through the guide.They did not have a spare drill guide (ar-3671ds) and therefore the 2x open anchors, ar-3671, fibertak® biceps implant were unable to be used.This was detected during use in a r sub pect biceps tenodesis procedure on (b)(6) 2025.The procedure was completed successfully as the surgeon was able to use a pect button to secure the tenodesis instead (ar-2267 with 3.7 drill pin ar-2272).All incidences occurred outside the joint.All fragments removed and discarded by the facility.On (b)(6) 2025 - the complaint initiator replied that the plastic part broke off and spun inside the drill while attempting to use the drill, in surgical field.Other then the tooling issue to prep the surgical site, ar-3671 were unable to be used without ar-3671ds.On (b)(6) 2025 - the complaint initiator clarified regarding the "melting" that it looked like it had melted as though the friction had caused it to spin away from the plastic handle.The surgeon was drilling the bone tunnel for the anchors when the issue happened.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on visual inspection and analysis of the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to user-applied excessive force causing friction and heat generation and misaligned insertion and/or prying/leveraging against the device during use causing the drill to come loose from the drill guide and getting stuck.

Brand Name
FIBERTAK BICEPS INSTRUMENT SET
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22781803
Report Number1220246-2025-03426
Device Sequence Number8145210
Product Code HTW
UDI-Device Identifier00888867305410
UDI-Public(01)00888867305410(11)240917(17)290831(10)15318288
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK BICEPS INSTRUMENT SET
Device Catalogue NumberAR-3671DS
Device Lot Number15318288
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown